Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 7, NWS Gaylord, MI

July 26, 2014Grand Traverse County, Wexford County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jul 26, 2014, 6:42 AM EDT for Grand Traverse County, Wexford County, Michigan. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2014, 6:42 AM EDT (10:42 UTC)
Expired
Jul 26, 2014, 7:15 AM EDT
In force
33 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Grand Traverse County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 76 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 6:46 AM EDTHAIL 0.75Kingsley, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WUUS53 KAPX 261042
SVRAPX
MIC055-165-261115-
/O.NEW.KAPX.SV.W.0007.140726T1042Z-140726T1115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
642 AM EDT SAT JUL 26 2014

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GRAND TRAVERSE COUNTY IN NORTHERN LOWER MICHIGAN...
  NORTHEASTERN WEXFORD COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 715 AM EDT

* AT 639 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HANNAH...AND
  MOVING SOUTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  KINGSLEY...FIFE LAKE AND MANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4469 8569 4459 8533 4438 8534 4457 8577
TIME...MOT...LOC 1042Z 295DEG 35KT 4457 8562

HAIL...1.00IN
WIND...<50MPH

$$

JZ
3 follow-up statements
738 
WWUS53 KAPX 261052
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
652 AM EDT SAT JUL 26 2014

MIC055-165-261115-
/O.CON.KAPX.SV.W.0007.000000T0000Z-140726T1115Z/
GRAND TRAVERSE MI-WEXFORD MI-
652 AM EDT SAT JUL 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WEXFORD AND SOUTHEASTERN GRAND TRAVERSE COUNTIES UNTIL 715 AM EDT...

AT 649 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KINGSLEY...AND
MOVING SOUTHEAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
FIFE LAKE AND MANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4466 8557 4459 8533 4438 8534 4450 8561
TIME...MOT...LOC 1052Z 295DEG 35KT 4453 8550

HAIL...1.00IN
WIND...<50MPH

$$

JZ
944 
WWUS53 KAPX 261104
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
704 AM EDT SAT JUL 26 2014

MIC055-165-261115-
/O.CON.KAPX.SV.W.0007.000000T0000Z-140726T1115Z/
GRAND TRAVERSE MI-WEXFORD MI-
704 AM EDT SAT JUL 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FAR 
NORTHEASTERN WEXFORD AND SOUTHEASTERN GRAND TRAVERSE COUNTIES UNTIL 
715 AM EDT...

AT 702 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
MANTON...AND MOVING SOUTHEAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF FAR SOUTHEAST GRAND TRAVERSE AND             
  NORTHEASTERN WEXFORD COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4466 8557 4459 8533 4438 8534 4450 8561
TIME...MOT...LOC 1103Z 295DEG 35KT 4448 8536

HAIL...1.00IN
WIND...<50MPH

$$

LAWRENCE
860 
WWUS53 KAPX 261114
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
714 AM EDT SAT JUL 26 2014

MIC055-165-261124-
/O.EXP.KAPX.SV.W.0007.000000T0000Z-140726T1115Z/
GRAND TRAVERSE MI-WEXFORD MI-
714 AM EDT SAT JUL 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEXFORD AND
SOUTHEASTERN GRAND TRAVERSE COUNTIES WILL EXPIRE AT 715 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS MOVING OUT 
OF THE WARNED AREA.

LAT...LON 4466 8557 4459 8533 4438 8534 4450 8561
TIME...MOT...LOC 1114Z 295DEG 35KT 4443 8522

$$

LAWRENCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:11 AM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 26, 3:11 AM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
311 AM EDT SAT JUL 26 2014

.SYNOPSIS...
ISSUED AT 309 AM EDT SAT JUL 26 2014

A QUICK MOVING SYSTEM WILL BRING THE THREAT FOR A FEW SHOWERS AND
THUNDERSTORMS TODAY. A STRONGER SYSTEM IS EXPECTED TO ARRIVE ON
SUNDAY...BRINGING A BETTER POTENTIAL FOR SHOWERS AND
THUNDERSTORMS SUNDAY INTO SUNDAY NIGHT. TEMPERATURES WILL DROP TO
WELL BELOW NORMAL READINGS FOR MONDAY...WITH ONLY A SLOW MODERATION
EXPECTED THROUGH THE REMAINDER OF NEXT WEEK.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 309 AM EDT SAT JUL 26 2014

...SHOWER AND THUNDERSTORM CHANCES TODAY...

HIGH IMPACT WEATHER POTENTIAL: TYPICAL NON-SEVERE THUNDERSTORM
CONCERNS TODAY.

PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: RATHER ENERGETIC LOOK TO
NOAM WATER VAPOR IMAGERY EARLY THIS MORNING. MOST NOTABLE FEATURES
OF INTEREST INCLUDE BROAD SUBTROPICAL MID LEVEL RIDGING EXTENDING
ACROSS THE CENTRAL AND SOUTHERN STATES...STRONG MID LEVEL LOW
ROTATING ACROSS FAR NORTHEAST CANADA...AND MUCH SMALLER IN SCALE BUT
TIGHTLY WOUND SHORTWAVE MAKING ITS WAY INTO THE SOUTHERN CANADIAN
PRAIRIES. SURFACE FEATURES NOT NEARLY AS PROMINENT AS THEIR MID LEVEL
PARENTS...WITH EAST COAST SURFACE HIGH STEADILY YIELDING TO
EAST ADVANCING UPPER MISSISSIPPI VALLEY COLD FRONT. MOISTURE
ADVECTION BETWEEN THESE TWO LATTER FEATURES QUITE IMPRESSIVE...WITH
SURGE OF UPPER 60/LOWER 70 DEGREE DEWPOINTS MAKING A RUN INTO THE
FAR WESTERN LAKES. DESPITE MOISTURE...SHOWER AND STORM DEVELOPMENT
NOT OVERLY IMPRESSIVE...TIED TO A LACK OF MORE COHERENT
DYNAMICS...WITH SOME SHOWERS AND STORMS ATTEMPTING TO PERCOLATE TO
OUR NORTHWEST. PATTERN WILL REMAIN A PROGRESSIVE ONE FOR NOW...WITH
UPSTREAM COLD FRONT EXPECTED TO MOVE EAST...CROSSING INTO AND
THROUGH OUR AREA THIS AFTERNOON...SUBSTANTIALLY LOOSING DEFINITION
AS IT DOES SO. MUCH MORE IMPRESSIVE CANADIAN SHORTWAVE EXPECTED TO
DIVE INTO THE ARROWHEAD OF MINNESOTA BY SUNDAY MORNING...SETTING THE
STAGE FOR A WET SUNDAY AS IT EVENTUALLY CUTS THROUGH THE NORTHERN
LAKES.

PRIMARY FORECAST CONCERNS/CHALLENGES: MOSTLY CENTERED ON SPATIAL AND
TEMPORAL RESOLUTION OF SHOWER AND THUNDERSTORM CHANCES TODAY.

DETAILS: GOTTA ADMIT THE OBVIOUS...CONFIDENCE FROM NOW THROUGH EARLY
THIS EVENING NOT NEARLY AS HIGH AS DESIRED. CLOUD TRENDS/FRONTAL
TIMING/POSSIBLE LAKE AIDED CONVERGENCE/AND VERY MARGINAL DYNAMICS
ALL COMING TOGETHER TO MAKE A MESS OF THE FORECAST. THROW IN JUMPY
GUIDANCE PROGS...DISPLAYING A FULL ARRAY OF POSSIBILITIES (SOME
BRING A DECENT CONVECTIVE COMPLEX THROUGH HERE THIS MORNING/WITH
LITTLE AFTER...OTHERS WAIT UNTIL LATER TODAY TO FIRE THINGS
OFF...WHILE SOME SHOW ESSENTIALLY NOTHING AT ALL)...AND ONE CAN
UNDERSTAND THE FIRST SENTENCE OF THIS PARAGRAPH. DEFINITELY NOT
BUYING ANY ONE SPECIFIC PIECE OF GUIDANCE...AND WILL SIMPLY RELY ON
PATTERN RECOGNITION AND ANTICIPATED FRONTAL TIMING FOR AN EDUCATED
FIRST GUESS. FIRST OFF...GOTTA BELIEVE SOME OF THAT DEVELOPING
UPSTREAM SHOWERS WILL HOLD TOGETHER...BRINGING A SHOWER/ISOLATED
STORM THREAT THIS MORNING...FOLLOWING A CORRIDOR OF WEAK MID LEVEL
SUPPORT FOR TIMING PURPOSES. CLOUDS WILL LINGER...ALTHOUGH CROSS
SECTIONS/BUFR SOUNDING SHOW AT LEAST SOME BREAKS DEVELOPING THROUGH
THIS AFTERNOON. THIS SETS UP THE POTENTIAL FOR SOME AFTERNOON SHOWER
AND STORM DEVELOPMENT AS LOW LEVELS DESTABILIZE. DEFINITELY NOT
BUYING THE OVER AGGRESSIVE NAM WHICH GENERATES UPWARDS OF 2K-3K J/KG
OF ML CAPE OVER NORTHEAST LOWER THIS AFTERNOON. GFS MUCH MORE
REASONABLE...KEEPING VALUES LARGELY UNDER A THOUSAND. BESIDES
DECAYING FRONT AND POSSIBLE LAKE INDUCED LOW LEVEL CONVERGENCE
HELP...JUST NOT SEEING A BUNCH OF MEANINGFUL DEEP DYNAMICS. FORCED
TO KEEP THINGS SIMPLE...USING A LARGELY CLIMATE LOOK TO AFTERNOON
POP GRIDS...KEEPING CHANCE MENTION IN FAVORED AREAS...DECREASING
POPS AS ONE GOES CLOSER TO LAKE MICHIGAN. IGNORING THE OVER
AGGRESSIVE NAM-WRF...JUST NOT SEEING A SEVERE THREAT GIVEN MARGINAL
CAPE PROFILES.

ANY SHOWERS COME TO A QUICK END EARLY THIS EVENING...COURTESY OF DRY
MID LEVELS AND TRANSIENT SHORTWAVE RIDGE AHEAD OF THAT CANADIAN VORT
BOMB. MAY NEED TO INTRODUCE SOME SHOWERS RIGHT TOWARDS MORNING
ACROSS THE FAR NORTHWEST AS DYNAMICS AND MOISTURE BEGIN TO INCREASE.
WILL PERUSE THE FULL RANGE OF 00Z GUIDANCE BEFORE DOING SUCH.

&&

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 309 AM EDT SAT JUL 26 2014

...MORE COOL WX ON THE WAY...

AN UPPER LOW OVER NORTHERN QUEBEC WILL DRIFT SOUTHWARD INTO THE
START OF THE WORK WEEK. A SMALLER BUT SEASONABLY DEEP UPPER LOW IN
SOUTH CENTRAL CANADA WILL GRADUALLY GET DRAWN INTO THE FORMER/S
CIRCULATION. AS A RESULT...THE LATTER WILL DIG SE AND ACCELERATE...
REACHING LOWER MI SUNDAY EVENING. THE ASSOCIATED AND DEEPENING
SURFACE LOW WILL MOVE FROM W CENTRAL LOWER MI TO METRO DETROIT
SUNDAY AFTERNOON. IF ANYTHING...THIS SYSTEM IS TRENDING A SMIDGE
FASTER IN RECENT GUIDANCE. THERE APPEARS TO BE A SOLID CHANCE FOR
SHRA/MAYBE TSRA ACTIVITY WITH THIS SYSTEM...SUNDAY INTO SUNDAY
EVENING. BEHIND THE SYSTEM...WE DRY OUT BUT COOL OFF. PRECIP AND
TEMP TRENDS ARE THE MAIN CONCERN.

SUNDAY/SUNDAY NIGHT...WE ARE ON THE NORTH SIDE OF THE TRACK OF
BOTH THE SURFACE AND 500MB LOWS ON SUNDAY. THIS SUGGESTS A COUPLE OF
DIFFERENT AVENUES FOR PRECIP GENERATION. ONE IS ANY DIURNAL HEATING
WE CAN MANAGE...COMBINED WITH COOLING TEMPS ALOFT (500MB READINGS
LOWER FROM -12C TO -14C). HOWEVER...THE MORE LIKELY CULPRIT IS GOOD
OLE DEEP SYNOPTIC ISENTROPIC ASCENT AND FRONTOGENESIS. WE WILL
TRANSITION INTO THE COMMA HEAD/WRAPAROUND PORTION OF THE LOW BEFORE
THINGS END SUNDAY NIGHT. THE 850MB THERMAL GRADIENT IS REASONABLY
TIGHT FOR THE SEASON TO START OUT SUNDAY...WITH READINGS FROM 12C
NEAR WHITEFISH BAY TO 20C NEARING FAR SOUTHERN LOWER MI. THE BEST
ISENTROPIC ASCENT IS WELL ALOFT...IN THE 700-500MB LAYER...AS THE
SUB-700MB FLOW IS RATHER DISORGANIZED UNTIL THE SYSTEM IS ON TOP OF
US. SO THAT PRECIP-GENERATING MECHANISM WILL BE PRESENT...BUT WON/T
BE SUPER-EFFICIENT.

THIS LEAVES OUR THINKING IN LINE WITH THE GOING FORECAST AND MODEL
GUIDANCE...THAT PRECIP IS HIGHLY LIKELY BUT NOT QUITE CERTAIN.
WOULDN/T BE DIFFICULT TO HAVE SOME EMBEDDED THUNDER GIVEN THE
COOLING ALOFT...BUT LIMITED SURFACE HEATING AND WEAK WIND FIELDS
WILL LIMIT ANY SVR POTENTIAL.

PRECIP POTENTIAL WILL END FROM NORTH TO SOUTH SUNDAY NIGHT AS THE
COLD CONVEYOR BELT PROCEEDS SE. WILL EXIT PRECIP A BIT FASTER THAN
EARLIER FORECAST. THE THUNDER THREAT WILL EXIT FASTER THAN PRECIP
WILL...BUT AM INCLINED TO ADD EVENING THUNDER IN FAR SOUTHERN
SECTIONS GIVEN INSTABILITY PROGS.

AM INCLINED TO GO BELOW MOST MODEL TEMP GUIDANCE SUNDAY...WITH HIGHS
NEAR 70 TO THE MID 70S. WITH COLD ADVECTION UNDERWAY ALL
NIGHT...MINS WILL LOWER BACK INTO THE 50S.

MONDAY...MUCH COOLER AIR SWEEPS BACK IN...WITH 850MB TEMPS DROPPING
BACK TO THE MID SINGLE DIGITS C. THE COOL/RELATIVELY MOIST AIRMASS
WILL SUPPORT CONSIDERABLE DIURNAL CLOUD COVER...BUT AN INVERSION AT
700MB SHOULD CUT OFF ANY CHANCE AT PRECIP. THE 00Z NAM HAS A
SHORTWAVE DROPPING IN FROM THE NORTH TOWARD 00Z. ARRIVING AT
00Z...IT SHOULD AROUSE AT LEAST A SMIDGE OF SUSPICION. BUT THE NAM
IS THE ONLY MODEL THAT VIGOROUS...AND THE PROGGED COOLING ALOFT IS
NOT ENOUGH IN THE NAM SOUNDINGS TO GET PAST THE CAP. SO FEEL
REASONABLY CONFIDENT IN A DRY FORECAST. HIGHS WILL BE COOL...MAINLY
MID 60S TO NEAR 70F.

REST OF THE FORECAST...DECENT MODEL AGREEMENT AS TO HOW THE EXTENDED
PLAYS OUT. UPPER LOW OVER EASTERN CANADA...AND TROFFING INTO THE
LAKES REGION...WILL BE A PERSISTENT FEATURE THRU THE WORK WEEK. EVEN
NEXT WEEKEND...WHEN THE UPPER LOW IS PROGGED TO PULL OUT...A
WEAKNESS ALOFT WILL REMAIN OVER THE LAKES. THOUGH TEMPS WILL TEND TO
SLOWLY MODERATE (MONDAY LOOKS LIKE THE COOLEST DAY...AND MONDAY
NIGHT THE COOLEST NIGHT)...THEY WILL REMAIN BELOW NORMAL THRU THE
FORECAST.

THERE ARE NO OBVIOUS SYNOPTIC SYSTEMS TO GENERATE PRECIP
HERE...OUTSIDE OF A VERY WEAK SHORTWAVE GRAZING LAKE HURON FROM THE
NE TUESDAY. THE QUESTION IS WHETHER WE CAN GENERATE ANY DIURNAL
CONVECTION. FOR MOST OF THE FORECAST THAT QUESTION IS NO...WITH A
CAPPED AIRMASS. HOWEVER...TUE AFTERNOON/EVENING MAY HAVE SOME
POTENTIAL...ESPECIALLY AWAY FROM LAKE MI. WILL MAINTAIN A SMALL
CHANCE OF PRECIP THEN.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 101 AM EDT SAT JUL 26 2014

VFR CIGS WILL LOWER TO MVFR THIS MORNING AS LOW LEVEL MOISTURE
INCREASES ALONG THE NRN EDGE OF AN INVERTED TROUGH POKING INTO
MICHIGAN. CHANCES OF RAIN SHOWERS AND POSSIBLY A THUNDERSTORM WILL
REMAIN PRESENT BUT SMALL THRU THE FORECAST PERIOD...AND WILL
CONTINUE TO HANDLE WITH VCSH FOR NOW. MAINLY LIGHT/VARIABLE WINDS
OVERNIGHT WILL BECOME SW AND EVENTUALLY WEST AOB 10 KTS TODAY.

&&

.MARINE...
ISSUED AT 309 AM EDT SAT JUL 26 2014

PRESSURE GRADIENT REMAINS WEAK THROUGH MUCH OF THIS
WEEKEND...WHICH MAY PROMOTE SOME ATTEMPT AT LAKE BREEZE
DEVELOPMENT.  WINDS NOT REALLY EXPECTED TO PICK UP UNTIL LATER
SUNDAY INTO SUNDAY NIGHT AS A SHORT WAVE TROUGH MOVES THROUGH AND
PRESSURE GRADIENT TIGHTENS UP FROM THE NORTH IN ITS WAKE.  SMALL
CRAFT ADVISORIES MAY END UP BEING NEEDED TO START NEXT WEEK.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

SYNOPSIS...MSB
SHORT TERM...MSB
LONG TERM...JZ
AVIATION...MR
MARINE...MSB
Hazardous weather outlook, Jul 26, 3:13 AM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
313 AM EDT SAT JUL 26 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
271200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
313 AM EDT SAT JUL 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHERN MICHIGAN
THIS MORNING...AND AGAIN THIS AFTERNOON...ESPECIALLY ACROSS EASTERN
UPPER AND NORTHEAST LOWER MICHIGAN. NO SEVERE WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS IN NORTHERN LOWER MICHIGAN
SUNDAY...LINGERING INTO EVENING NEAR AND SOUTH OF M-55. SEVERE
STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

MSB

In the hours before

Special weather statement, Jul 26, 5:42 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
542 AM EDT SAT JUL 26 2014

MIZ020-025-261015-
BENZIE MI-LEELANAU MI-
542 AM EDT SAT JUL 26 2014

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 541 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST
OF GLEN HAVEN TO 14 MILES WEST OF EMPIRE...AND MOVING SOUTHEAST AT 35
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
GLEN HAVEN AND EMPIRE AROUND 605 AM EDT.
PLATTE TOWNSHIP AND BURDICKVILLE AROUND 610 AM EDT.
MAPLE CITY AND HONOR AROUND 615 AM EDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

JZ
Special weather statement, Jul 26, 6:23 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
623 AM EDT SAT JUL 26 2014

MIZ026-261100-
GRAND TRAVERSE MI-
623 AM EDT SAT JUL 26 2014

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 620 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR LAKE ANN...OR 11 MILES SOUTHEAST OF EMPIRE...
MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  INTERLOCHEN...
  INTERLOCHEN STATE PARK...
  GRAWN...
  SPIDER LAKE...
  KINGSLEY...

JZ
Local storm report, Jul 26, 6:35 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
635 AM EDT SAT JUL 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 AM     HAIL             INTERLOCHEN             44.65N 85.75W
07/26/2014  M0.88 INCH       GRAND TRAVERSE     MI   SPOTTER

&&

SWR
Local storm report, Jul 26, 6:36 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
636 AM EDT SAT JUL 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HAIL             3 ESE LAKE ANN          44.71N 85.79W
07/26/2014  M0.25 INCH       GRAND TRAVERSE     MI   SPOTTER

&&

SWR

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 5:49 AM EDTSpecial Marine WarningAPX26 min
Jul 26, 5:53 AM EDTSevere Thunderstorm WarningAPXBenzie, Leelanau37 min
Jul 26, 9:54 AM EDTSpecial Marine WarningAPX66 min
Jul 26, 6:23 PM EDTSpecial Marine WarningAPX97 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.